Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Trace splittings in $C^*$-algebras of tiling systems via colourings


Authors: A. El Kacimi Alaoui and R. Parthasarathy
Journal: Proc. Amer. Math. Soc. 131 (2003), 1191-1204
MSC (1991): Primary 46L89, 52C23
DOI: https://doi.org/10.1090/S0002-9939-02-06693-5
Published electronically: July 26, 2002
MathSciNet review: 1948111
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Tiles of a hierarchical tiling system are coloured with given colours. The resulting system implements colour symmetries and prescribed frequencies and is itself a hierarchical system whose prototile types admit an elegant description. The frequencies of occurrence of colours is interpreted using the unique trace on the $C^*$-algebra of the given tiling system and the trace on the $C^*$-algebra of the coloured tiling system.


References [Enhancements On Off] (What's this?)

  • [Co] CONNES, A., Noncommutative Geometry, Academic Press, San Diego, CA, 1994. MR 95j:46063
  • [Ef] EFFROS, E.G., Dimensions and $C^*$-algebras. CBMS Regional Conference Series in Mathematics, 46, Providence (1981). MR 84k:46042
  • [EP] EL KACIMI ALAOUI, A. AND PARTHASARATHY, R., Colouring Quasi-crystals with prescribed symmetries and frequencies. Discrete Comput. Geom., 22 (1999) pp. 459-475. MR 2000i:52037
  • [Ga] GANTMACHER, F.R., The Theory of Matrices. Vol. II, 1959, translated by K.A. Hirsch, Chelsea, New York (1960). MR 21:6372c
  • [Go] GOODEARL, K.R., Notes on Real and Complex $C^*$-algebras. Shiva Mathematics Series, Shiva Publishing Ltd., Nantwich (1982). MR 85d:46079
  • [So] SOLOMYAK, B., Dynamics of self-similar tilings. Ergodic Theory Dynam. Systems 17, no. 3 (1997) pp. 695-738. MR 98f:52030

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L89, 52C23

Retrieve articles in all journals with MSC (1991): 46L89, 52C23


Additional Information

A. El Kacimi Alaoui
Affiliation: LAMATH, Le Mont Houy, Université de Valenciennes, 59313 Valenciennes Cedex 9, France
Email: elkacimi@univ-valenciennes.fr

R. Parthasarathy
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Colaba, Mumbai 400 - 005, India
Email: sarathy@math.tifr.res.in

DOI: https://doi.org/10.1090/S0002-9939-02-06693-5
Received by editor(s): July 3, 2001
Received by editor(s) in revised form: November 16, 2001
Published electronically: July 26, 2002
Additional Notes: The second author is grateful to LAMATH, Laboratoire de Mathématiques, Université de Valenciennes et du Hainaut Cambrésis for their hospitality during his stay when this work was done.
Communicated by: David R. Larson
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society